MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted some troubleshooting with the customer.A replacement device was sent to the customer, and the old pump was requested back for evaluation.In follow up with a complaint handler on (b)(6) 2025, the customer stated that she has a follow-up with her doctor because her right breast that had mastitis still seems blocked/knotted.The customer stated that she tried to use the new pump sent and nothing much came out.The pump is working way better than the previous pump.It's not losing/low suction or freezing.I've been using the medela hand pump right now and it's getting the milk out.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2025, the customer alleged to medela llc that her freestyle hands free breast pump suction felt off.The customer also alleged that she developed mastitis and was prescribed an antibiotic.
 
Additional Manufacturer Narrative
The pump was returned and evaluated on 6/5/2025, the evaluation determined that the pump exhibited intermitted operation.The evaluation found one of the wires connected to the motor was damaged/broken.

Brand Name
FREESTYLE HANDS-FREE EN ES FR - US ADAPTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key22069583
Report Number1419937-2025-00011
Device Sequence Number9374669
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public00020451441641
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000711634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Distributor Facility Aware Date05/06/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale